Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 101, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 25, 2008, 5:54 PM EDT for Hillsborough County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2008, 5:54 PM EDT (21:54 UTC)
- Expired
- Jul 25, 2008, 6:20 PM EDT
- In force
- 26 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Hillsborough County, FL
The radar
The Tampa radar (KTBW), 46 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 754 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 943 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTBW 252154 SVRTBW FLC057-252230- /O.NEW.KTBW.SV.W.0101.080725T2154Z-080725T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 554 PM EDT FRI JUL 25 2008 THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN HILLSBOROUGH COUNTY IN FLORIDA. * UNTIL 630 PM EDT * AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING 60 MPH WINDS...9 MILES NORTHWEST OF PLANT CITY. THE STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... HILLSBOROUGH RIVER STATE PARK. THONOTOSASSA. SEVERE THUNDERSTORMS CONTAIN WIND GUSTS OF 60 MPH OR HIGHER...AND HAIL THE SIZE OF PENNIES OR LARGER. MOVE TO A PLACE OF SAFETY. PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323. && LAT...LON 2816 8235 2816 8207 2799 8207 2799 8235 TIME...MOT...LOC 2154Z 194DEG 2KT 2810 8225 $$ 17
1 follow-up statement
000 WWUS52 KTBW 252220 SVSTBW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 620 PM EDT FRI JUL 25 2008 FLC057-252230- /O.CAN.KTBW.SV.W.0101.000000T0000Z-080725T2230Z/ HILLSBOROUGH- 620 PM EDT FRI JUL 25 2008 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HILLSBOROUGH COUNTY IS CANCELLED... AT 620 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED. DOPPLER RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM. && LAT...LON 2816 8235 2816 8207 2799 8207 2799 8235 TIME...MOT...LOC 2220Z 194DEG 2KT 2811 8225 $$ 17
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 1:59 PM EDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jul 25, 1:59 PM EDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 159 PM EDT FRI JUL 25 2008 .SHORT TERM (TONIGHT THROUGH SUNDAY)...RELATIVELY STATIC WEATHER PATTERN FOR THE WEEKEND. WEAK SURFACE RIDGE WILL MEANDER BETWEEN CENTRAL AND SOUTH FLORIDA...BUT THE OVERALL POSITION WILL NOT BE ALL THAT IMPORTANT SINCE SURFACE WINDS WILL BE LIGHT AND SEA BREEZE CIRCULATIONS WILL DOMINATE. BEST RAIN CHANCES WILL BE ALONG THE SEA BREEZE BOUNDARY WHICH SHOULD PUSH WELL INLAND BOTH SATURDAY AND SUNDAY AFTERNOONS. THE STEERING FLOW IS FORECAST TO BE NEXT TO NOTHING...SO SLOW MOVING STORMS WILL ALLOW FOR SOME AREAS TO RECEIVE LOCALLY HEAVY RAINFALL EACH DAY. AS FAR AS STRONG STORMS ARE CONCERNED...WE COULD SEE SOME THIS AFTERNOON WITH AN ISOLATED SEVERE WIND GUST NOT OUT OF THE QUESTION. 500 MB TEMP WAS -7C THIS MORNING...AND IS FORECAST TO WARM ANOTHER DEGREE OR SO FOR THE WEEKEND. DONT EXPECT HAIL TO BE A BIG PLAYER...WITH PERHAPS A DIME SIZED REPORT THIS AFTERNOON...THEN PROBABLY PEA SIZE...IF ANY...OVER THE WEEKEND. .LONG TERM (SUNDAY NIGHT-FRIDAY)...HIGH PRESSURE RIDGE AXIS WILL PERSIST SOUTH OF THE REGION THROUGH THE PERIOD. THIS REGIME WILL MEAN MORNING COASTAL SHOWERS AND STORMS WITH THE FOCUS SHIFTING INLAND EACH AFTERNOON. MADE MINOR TWEAKS TO FORECAST POPS BASED ON SLIGHTLY HIGHER PRECIPITABLE WATERS OVER THE NORTHERN HALF OF THE STATE. 00Z MEX GUIDANCE HAD FORECAST TEMPERATURES REMAINING IN THE MID TO UPPER 80S FOR THE PERIOD. WILL CONTINUE WITH READINGS ON THE UPPER END OF THIS SCALE FOR NOW AS TOO HARD TO GO FOR THE MID 80S IN THE LONG RANGE FOR THE SUMMERTIME. TEMPERATURES WILL BE NEAR NORMAL THOUGH COASTAL LOCATIONS MAY SEE READINGS A DEGREE OR TWO ABOVE. && .AVIATION...SEA BREEZE ACTIVE FROM TAMPA BAY NORTH. STILL EXPECTING SCATTERED COVERAGE ACROSS THE REGION THROUGH THE AFTERNOON. THESE STORMS WILL BRING PERIODS OF MVFR CEILINGS AND VISIBILITIES. STRONGER STORMS WILL BRING IFR CONDITIONS AS WELL AS GUSTY WINDS POSSIBLY INTO THE 30-40 KNOT RANGE. ACTIVITY SHOULD END BY 02Z AND THEN EXPECT VFR CONDITIONS THROUGH THE NIGHT. && .MARINE...NO HAZARDS OUTSIDE OF THUNDERSTORMS AS WINDS REMAIN LIGHT AND SEAS RUN 3 FEET OR LESS. THE BEST CHANCE FOR STORMS WILL BE DURING THE LATE NIGHT THROUGH MID MORNING HOURS BEFORE THE FOCUS SHIFTS TO THE PENINSULA WITH DAYTIME HEATING EACH DAY. && .FIRE WEATHER...NO FIRE WEATHER PROBLEMS NEXT SEVERAL DAYS. && .PRELIMINARY POINT TEMPS/POPS... TPA 90 75 90 76 / 40 20 50 20 FMY 92 74 91 75 / 60 20 60 20 GIF 91 74 92 75 / 60 20 60 20 SRQ 90 74 89 75 / 40 20 40 20 BKV 90 71 90 71 / 50 20 50 20 SPG 90 78 90 79 / 40 20 40 20 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE....JILLSON LONG TERM/AVIATION...SHARP
Hazardous weather outlook, Jul 25, 5:16 AM EDT, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 516 AM EDT FRI JUL 25 2008 FLZ039-042-043-048>052-055>057-060>062-065-252130- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 516 AM EDT FRI JUL 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ALONG THE COASTAL COUNTIES...WITH NUMEROUS THUNDERSTORMS OVER THE INTERIOR. THE STRONGER STORMS TODAY WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH AND DIME SIZE HAIL...ALONG WITH VERY HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING. A FEW PULSE SEVERE THUNDERSTORMS IS ALSO LIKELY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...THUNDERSTORM IMPACT... MAIN THREAT WILL BE AN ISOLATED PULSE SEVERE THUNDERSTORM EACH AFTERNOON...WITH LOCALIZED FLOODING OF STREETS AND POOR DRAINAGE AREAS. MAY SEE THREAT OF LOCALLY HEAVY RAINFALL BY THE MIDDLE OF NEXT WEEK WITH DIGGING TROUGH OVER WEST CENTRAL FLORIDA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. OGLESBY
In the hours before
Local storm report, Jul 25, 1:16 PM EDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
116 PM EDT FRI JUL 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM FUNNEL CLOUD 2 SW PINELLAS PARK 27.84N 82.73W
07/25/2008 PINELLAS FL PUBLIC
PUBLIC REPORTED A FUNNEL CLOUD THAT HAS SINCED DISSIPATED
WEST OF 66TH ST AND PARK BLVD NEAR PINELLAS PARK.
&&
TBARRONSpecial weather statement, Jul 25, 3:17 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 317 PM EDT FRI JUL 25 2008 FLZ039-252000- LEVY- 317 PM EDT FRI JUL 25 2008 ...STRONG THUNDERSTORM WILL AFFECT NORTHERN AND CENTRAL LEVY COUNTY... A THUNDERSTORM...MOVING SOUTHEAST AT 8 MPH...WILL AFFECT THE MENTIONED AREA INCLUDING CHIEFLAND...AND OTTER CREEK...UNTIL 400 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THIS STORM MAY PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. REYNES
Special weather statement, Jul 25, 4:00 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 400 PM EDT FRI JUL 25 2008 FLZ039-252045- LEVY- 400 PM EDT FRI JUL 25 2008 ...STRONG THUNDERSTORM WILL AFFECT CENTRAL LEVY COUNTY... A THUNDERSTORM...MOVING SOUTHEAST AT 8 MPH...WILL AFFECT RURAL CENTRAL LEVY COUNTY...INCLUDING CHIEFLAND...OTTER CREEK...AND BRONSON...UNTIL 445 PM EDT. GUSTY WINDS OF 40 TO 50 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THIS STORM MAY PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. MOTORISTS MAY WANT TO DELAY TRAVEL. REYNES
Special weather statement, Jul 25, 5:13 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 513 PM EDT FRI JUL 25 2008 FLZ051-252200- HILLSBOROUGH- 513 PM EDT FRI JUL 25 2008 ...STRONG THUNDERSTORMS WILL AFFECT CENTRAL AND SOUTHERN HILLSBOROUGH COUNTY INCLUDING INTERSTATE 4... THUNDERSTORMS...NEARLY STATIONARY...WILL AFFECT THE MENTIONED AREA VALRICO...PLANT CITY...BRANDON AND SEFFNER...UNTIL 600 PM EDT. GUSTY WINDS OF 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. REYNES
Special weather statement, Jul 25, 5:51 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 551 PM EDT FRI JUL 25 2008 FLZ051-252245- HILLSBOROUGH- 551 PM EDT FRI JUL 25 2008 ...STRONG THUNDERSTORMS WILL AFFECT MOST OF HILLSBOROUGH COUNTY INCLUDING THE INTERSTATE 75 CORRIDOR FROM BRANDON TO SUN CITY CENTER... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF THUNDERSTORMS...NEARLY STATIONARY...WILL AFFECT THE MENTIONED AREA INCLUDING PLANT CITY...BRANDON...BOYETTE...TEMPLE TERRACE...RUSKIN AND SUN CITY CENTER...UNTIL 645 PM EDT. GUSTY WINDS OF 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THESE STORMS MAY PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. REYNES
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 11:24 AM EDT | Special Marine Warning | TBW | 36 min | |
| Jul 25, 6:12 PM EDT | Areal Flood Advisory | TBW | Hillsborough | 93 min |
| Jul 25, 6:29 PM EDT | Special Marine Warning | TBW | 31 min | |
| Jul 25, 6:51 PM EDT | Special Marine Warning | TBW | 39 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.